PAF and Night Sweats : Hi all, merry... - AF Association

AF Association

20,268 members24,802 posts

PAF and Night Sweats

rob1878
rob1878

Hi all, merry christmas to everyone.

Just wanted to know if anyone with PAF has suffered from severe night sweats,

as just recently these have got worse. I am taking Soltolol 80mgs twice a day.

Be interested if anyone else has had this or if its unrelated.

cheers

Robby.

13 Replies
oldestnewest
BobD
BobDVolunteer

Not since I stopped the hormone implants. lol

BobD
BobDVolunteer

By the way Why are you on sotalol? Not recommended for AF in UK as it can affect the ventricular rate.

rob1878
rob1878 in reply to BobD

Haha..i,ll have to pack them in then...implants!

I,m taking the Sotolol because the specialist put me on them...cant stand them btw.. why mate? Whats up with them?

Hi Bob,

Whats the Ventricular rate?

BobD
BobDVolunteer

The rate at which the ventricle beats. In UK it is no longer recommended as it is not just a beta blocker but also a powerful anti arrhythmic drug BUT at doses which work it can cause problems in other parts of the heart's electrical system. There are much better drugs anyway. This whole game is ongoing and what is "normal" one year is not good the next and sadly many doctors get left behind. I'm sure that there are cases where Sotalol is appropriate.

Re the implants I didn't want to have them but they helped get rid of my prostate cancer. Hot flushes and night sweats made me very sympathetic to ladies of a certain age for the three years I was on them.

Cheers Bob, i thought you where joking re the implants..hope your okay now.

Did you have any night sweats before being diagnosed with Prostate cancer?

Re the sotolol, i am back in to see specialist on 22 jan, so will ask about the meds,i feel they make me worse, or the Paf is getting worse.

BobD
BobDVolunteer

Hi Rob yes I did have a few night sweats but mainly only when I had an infection of some sort. I think chest infections can upset AF quiet well ! Re the PC yes all good. Big operation. three years of hormones and 33 sessions of radiotherapy = clear and undectectable PSA at four years so worth the sweats. It is said that all men die with prostate cancer . The secret is not to die FROM it. Regular testing is vital. Sermon over.

Bob

Hi Bob,

Thanks for the reply again,

Love the way you dont let it get to you, great attitude to life mate.

Keep up the good fight .

Regards

Rob.

Hi Rob,

I've been waking up in a sweat recently but then it's been so warm anyway. Here in the South it's been warmer at night than many summer nights (about 14C outside). Despite having a summer duvet I still get too hot and have to open the windows fully for 30 mins to get the inside temp down below 18C when I can sleep more comfortably. I'm seriously thinking of going back to a sheet and thin blanket that I use in the summer.

On sotalol, I was on that for 2 years and it had a bad effect, really reducing my HR plus other issues. I didn't realise how bad until I came off it when I felt wonderful!

Cheers

Mark

Hi Mark,

Thanks for the reply, and yes its been the hottest winter i can remember.

Re the sotalol, i am back in the hospital 22nd jan, so i,m going to get the specialist to take me off them..they are absolutely murdering me..

My condition has got worse, before it was infrequent, once a week say, racing heart up to 200 bpm at times and ectopic beats where it felt like my heart was stopping or stalling.

Now i have these symptoms daily...so either its progressed as a condition or the meds are doing me in..

Regards

Rob

Hi Rob....I experienced the same symptoms,after being diagnosed with AF I was put on Soltalol...weakness,sweating,and heart rate well into 150+...it actually made my AF far worse....and more frequent,..it's all trial and error with the various medications for this condition,but I found out very quickly Soltalol wasn't for me ..Good Luck Rob.

rob1878
rob1878 in reply to Bollox2AF

Thank,s mate,

Well that sounds exactly like me...deffo going to get off these as quick as possible, feels like i am going to collapse at any minute..

Cheers mate...boss name BTW ;-)

Hidden
Hidden

I was on sotalol for two years at the high doze of 160mg twice a day. It controlled my blood pressure and kept me free of pAF for two years but in June I suddenly started having 3 weekly episodes and eventually the doc changed the meds to Bisoprolol 10mg once daily. This has stopped the episodes and I feel much more lively but it just goes to show that the meds for this condition have to be individually tailored as some people would be horrified at the dose I take! Ah well soldier on!!

You may also like...